Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 16, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 16, 2007, 6:30 PM MDT for Granite County, Montana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2007, 6:30 PM MDT (00:30 UTC)
- Expired
- Jun 16, 2007, 6:56 PM MDT
- In force
- 26 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Granite County, MT
The radar
The Missoula radar (KMSX), 71 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.5 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 170032
SVRMSO
MTC039-170115-
/O.NEW.KMSO.SV.W.0016.070617T0030Z-070617T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
630 PM MDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRANITE COUNTY IN WEST CENTRAL MONTANA...
* UNTIL 715 PM MDT.
* AT 628 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED 13 MILES WEST OF DRUMMOND...AND WAS MOVING
NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DRUMMOND AROUND 645 PM MDT.
LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM ALONG WITH BRIEF
HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM
WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4652 11343 4664 11356 4681 11326 4671 11315
4671 11306 4672 11304 4668 11304 4665 11309
4650 11339
$$1 follow-up statement
000
WWUS55 KMSO 170056
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
655 PM MDT SAT JUN 16 2007
MTC039-170105-
/O.CAN.KMSO.SV.W.0016.000000T0000Z-070617T0115Z/
GRANITE MT-
655 PM MDT SAT JUN 16 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRANITE COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS SINCE DECREASED IN INTENSITY
AND MOVED NORTHEAST OF GRANITE COUNTY. THEREFORE THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
LAT...LON 4652 11343 4664 11356 4681 11326 4671 11315
4671 11306 4672 11304 4668 11304 4665 11309
4650 11339
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:26 PM MDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jun 16, 2:26 PM MDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MDT SAT JUN 16 2007 .DISCUSSION...A DEEP LOW PRESSURE SYSTEM WAS MOVING INTO WASHINGTON THIS AFTERNOON. THE AIR MASS AHEAD OF THIS SYSTEM WILL BECOME QUITE UNSTABLE. IN ADDITION...CONSIDERABLE DYNAMICAL LIFT WILL BE PROVIDED BY LOW-LEVEL (850-700MB) MASS CONVERGENCE AS WELL AS A STRONG JET MAXIMA (AT 300MB) NOSING INTO THE AREA. VERTICAL WIND SHEAR (MOSTLY SPEED SHEAR) WILL FAVOR ORGANIZED CONVECTION THROUGH THE EVENING HOURS. THE GREATEST SEVERE THREAT APPEARS TO EXIST ACROSS WEST-CENTRAL MONTANA. ALTHOUGH SOME THUNDERSTORM ACTIVITY WILL LAST WELL INTO THE NIGHT...STRONGER CONVECTION WILL ONLY LAST THROUGH THE EVENING. SUNDAY...AS THE LOW SYSTEM TRACKS DIRECTLY OVER WESTERN MONTANA EARLY SUNDAY...MOISTURE WILL CIRCULATE NORTH AROUND THE LOW AND DROP INTO NORTHWEST MONTANA MAINTAINING CLOUDS AND HIGHER POPS THERE. ACROSS WEST-CENTRAL MONTANA AND LEMHI COUNTY...A STRONG WEST SURFACE PRESSURE GRADIENT DEVELOPS AS A COLDER AIR MASS SETTLES INTO THE WESTERN MONTANA AND NORTHERN IDAHO. STRONG NORTHWESTERLY WINDS ALOFT WILL HELP SUPPORT GUSTY WINDS DURING THE DAY. IT SHOULD BE A COOL DAY WITH TEMPERATURES RUNNING A GOOD 10 TO 18 DEGREES BELOW NORMAL. SUNDAY NIGHT...THE UPPER FLOW PATTERN BECOMES MORE ZONAL (WESTERLY) WITH THE JET STREAM LIFTING NORTHWARD. THE POTENTIAL FOR PRECIPITATION WILL GRADUALLY DECREASE AND BECOME FOCUSED MAINLY OVER THE NORTHERN MOUNTAINS. MONDAY THROUGH FRIDAY...UPPER LEVEL LOW WILL GRADUALLY EXIT THE REGION TO THE EAST...TAPERING OFF SHOWER ACTIVITY INTO MONDAY NIGHT. BEHIND THIS SYSTEM...LONG RANGE MODELS CONTINUE TO INDICATE A RATHER STRONG RIDGE OF HIGH PRESSURE SETTING UP OVER THE NORTHERN ROCKIES TUESDAY. AS THIS FEATURE ESTABLISHES ITSELF...TEMPERATURES WILL WARM THROUGH THE WEEK TO ABOVE SEASONABLE NORMALS. RIDGE AXIS BEGINS TO MOVE TO THE EAST BY THURSDAY AFTERNOON HOWEVER...PLACING THE REGION IN SOUTHWESTERLY FLOW WITH THE POSSIBILITY OF AFTERNOON SHOWERS AND THUNDERSTORMS ONCE AGAIN. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT WESTERN MONTANA AND NORTH-CENTRAL IDAHO WILL IMPACT TERMINAL AND ROUTE FORECASTS THIS EVENING. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND HAIL. MOUNTAINS WILL BECOME OBSCURED IN CLOUDS AND SHOWERS/THUNDERSTORMS WITH LOCAL VISIBILITIES REDUCED IN PRECIPITATION. CONDITIONS ARE EXPECTED TO IMPROVE AFTER DARK ACROSS WEST-CENTRAL MONTANA AND NORTH-CENTRAL IDAHO. PLEASE SEE APPROPRIATE TAFS AND TWEBS. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...MSJ LONG TERM....VIA AVIATION...MSJ
Hazardous weather outlook, Jun 16, 2:13 PM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 213 PM MDT SAT JUN 16 2007 MTZ001>007-043-170600- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 213 PM MDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A FRONTAL BOUNDARY WILL CONTINUE TO PASS THROUGH THE AREA THIS AFTERNOON AND EVENING. STRONG THUNDERSTORMS WILL FORM ALONG AND AHEAD OF THIS BOUNDARY WITH THE POTENTIAL FOR SOME TO BECOME SEVERE. THE MAIN THREATS ASSOCIATED WITH THESE STORMS WILL BE GUSTY WINDS AND LARGE HAIL. BEHIND THE FRONT GUSTY WESTERLY WINDS WILL DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GUSTY WESTERLY WINDS WILL PERSIST THROUGH SUNDAY EVENING AS THE PRESSURE GRADIENT REMAINS TIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:11 PM MDT | Severe Thunderstorm Warning | MSO | Deer Lodge, Silver Bow | 32 min |
| Jun 17, 2:59 AM MDT | Wind Advisory | MSO | Deer Lodge, Granite, Powell, Silver Bow | 11 hr |
| Jun 17, 9:09 AM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 5 hr |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.